Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 46, NWS Green Bay, WI

August 21, 2013Florence County, Forest County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 21, 2013, 4:49 PM CDT for Florence County, Forest County, Wisconsin. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2013, 4:49 PM CDT (21:49 UTC)
Expired
Aug 21, 2013, 5:45 PM CDT
In force
56 min
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Florence County, WI, Forest County, WI

The radar

The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 21, 2:26 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.8 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 865 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
865 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
155 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KGRB 212149
SVRGRB
WIC037-041-212245-
/O.NEW.KGRB.SV.W.0046.130821T2149Z-130821T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
449 PM CDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FLORENCE COUNTY IN NORTHEAST WISCONSIN...
  NORTHWESTERN FOREST COUNTY IN NORTHEAST WISCONSIN...

* UNTIL 545 PM CDT

* AT 446 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
  OF TIPLER...AND MOVING EAST AT 30 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLORENCE AROUND 515 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COMMONWEALTH AND SPREAD EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4603 8882 4602 8868 4599 8866 4599 8862
      4602 8861 4602 8851 4600 8849 4601 8846
      4596 8830 4595 8819 4593 8810 4589 8810
      4588 8807 4581 8813 4578 8805 4571 8806
      4573 8904 4598 8905 4598 8894 4607 8891
TIME...MOT...LOC 2149Z 278DEG 24KT 4596 8848

HAIL...1.00IN
WIND...60MPH

$$

ECKBERG/BERSCH
3 follow-up statements
139 
WWUS53 KGRB 212208
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
508 PM CDT WED AUG 21 2013

WIC037-041-212245-
/O.CON.KGRB.SV.W.0046.000000T0000Z-130821T2245Z/
FLORENCE WI-FOREST WI-
508 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOREST AND FLORENCE COUNTIES UNTIL 545 PM CDT...

AT 505 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLORENCE TO 13 MILES WEST OF POPPLE RIVER...AND MOVING
EAST AT 30 MPH.

HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POPPLE RIVER AROUND 515 PM CDT.
  FLORENCE AROUND 520 PM CDT.
  HOMESTEAD AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE COMMONWEALTH...MORGAN LAKE
CAMPGROUND...NEWALD...LASALLE FALLS...FENCE AND SPREAD EAGLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4603 8882 4602 8868 4599 8866 4599 8862
      4602 8861 4602 8851 4600 8849 4601 8846
      4596 8830 4595 8819 4593 8810 4589 8810
      4588 8807 4581 8813 4578 8805 4571 8806
      4573 8904 4598 8905 4598 8894 4607 8891
TIME...MOT...LOC 2208Z 278DEG 24KT 4598 8829 4574 8892

HAIL...1.50IN
WIND...60MPH

$$

ECKBERG/BERSCH
243 
WWUS53 KGRB 212220
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
520 PM CDT WED AUG 21 2013

WIC037-041-212245-
/O.CON.KGRB.SV.W.0046.000000T0000Z-130821T2245Z/
FLORENCE WI-FOREST WI-
520 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOREST AND FLORENCE COUNTIES UNTIL 545 PM CDT...

AT 516 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FLORENCE TO 8 MILES SOUTHWEST OF POPPLE RIVER...AND
MOVING EAST AT 30 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOMESTEAD AROUND 545 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE NEWALD...COMMONWEALTH...MORGAN
LAKE CAMPGROUND...LASALLE FALLS...SPREAD EAGLE...FENCE AND AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4603 8882 4602 8868 4599 8866 4599 8862
      4602 8861 4602 8851 4600 8849 4601 8846
      4596 8830 4595 8819 4593 8810 4589 8810
      4588 8807 4581 8813 4578 8805 4571 8806
      4573 8904 4598 8905 4598 8894 4607 8891
TIME...MOT...LOC 2220Z 278DEG 24KT 4597 8815 4573 8878

HAIL...1.00IN
WIND...60MPH

$$

ECKBERG/BERSCH
305 
WWUS53 KGRB 212226 RRA
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
526 PM CDT WED AUG 21 2013

WIC037-041-212245-
/O.CON.KGRB.SV.W.0046.000000T0000Z-130821T2245Z/
FLORENCE WI-FOREST WI-
526 PM CDT WED AUG 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
FOREST AND FLORENCE COUNTIES UNTIL 545 PM CDT...

AT 524 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF IRON MOUNTAIN TO 7 MILES SOUTH OF
POPPLE RIVER...AND MOVING EAST AT 35 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HOMESTEAD AROUND 535 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE FENCE AND AURORA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4598 8842 4599 8839 4596 8832 4593 8810
      4589 8810 4588 8807 4581 8813 4578 8805
      4571 8806 4573 8904 4589 8888 4597 8867
      4596 8854 4601 8846
TIME...MOT...LOC 2225Z 278DEG 31KT 4593 8801 4569 8864

HAIL...1.00IN
WIND...60MPH

$$

ECKBERG/BERSCH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 2:10 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 21, 2:10 PM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
210 PM CDT WED AUG 21 2013

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND THURSDAY
ISSUED AT 206 PM CDT WED AUG 21 2013

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A STRONG COLD
FRONT MOVING OVER THE FAR WESTERN UPPER PENINSULA AND NORTHWEST
WISCONSIN EARLY THIS AFTERNOON.  MOISTURE CONVERGENCE ALONG THE
FRONT LOOKS GOOD...AND ML CAPES ARE BUILDING BETWEEN 2K-3K J/KG
AHEAD OF THE BOUNDARY.  RETURNS ON RADAR ARE PICKING UP ALONG THE
FRONT AS INHIBITION ERODES BELOW 50 J/KG.  WITH 0-6KM BULK SHEAR
VALUES AROUND 25-30 KTS...CONDITIONS REMAIN CONDUCIVE FOR SEVERE
THUNDERSTORMS TO DEVELOP LATER THIS AFTERNOON.  THE NSSL WRF SEEMS
TO BE DOING THE BEST OUT OF THE MESOMODELS...AND SHOWS CONVECTION
RAMPING UP IN A LINEAR FASHION BETWEEN 19-21Z.  BY THE END OF THIS
PERIOD...CONVECTION WILL BE MOVING INTO N-C WISCONSIN BEFORE
PROGRESSING INTO CENTRAL AND NORTHEAST WISCONSIN BY 00Z.  STILL
LOOKING AT MULTI-CELLS AND SMALL BOWING SEGMENTS AS THE STORM
MODE...WHICH WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND
LARGE HAIL. ANOTHER WRINKLE IS THE WEAK LITTLE SHORTWAVE OVER
SOUTHERN MINNESOTA.  THE RUC TAKES THIS FEATURE INTO SW WISCONSIN
THIS EVENING...AND NOT SURE HOW MUCH THIS WILL IMPACT THUNDERSTORMS
ALONG THE FRONT.  SEVERE WEATHER IS THE OBVIOUS FORECAST CONCERN.

TONIGHT...SHORTWAVE TROUGH MOVING ACROSS ONTARIO WILL PUSH A COLD
FRONT SOUTHEAST ACROSS CENTRAL AND NORTHEAST WISCONSIN THIS
EVENING.  SOUTH SOUTHWEST FLOW AHEAD OF THE FRONT WITH PWATS UPWARDS
OF 1.75 INCHES WILL PREVENT TEMPS FROM FALLING TOO FAST THIS
EVENING...WHICH SHOULD PROLONG THE SEVERE THREAT UNTIL THE FRONT
CLEARS THE AREA.  BECAUSE INSTABILITY WILL BE DECREASING...THE LARGE
HAIL THREAT WILL DIMINISH AS WELL THROUGH THE EVENING.  BUT THINK
THERE IS ENOUGH POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS TO REACH
EAST-CENTRAL AND NORTHEAST WISCONSIN.  PRECIP WILL BE EXITING
EAST-CENTRAL EARLY OVERNIGHT AS MUCH DRIER AIR WILL FILTER SOUTH
BEHIND THE FRONT.  TEMPS WILL BE A LITTLE SLOWER TO COOL OFF...BUT
LOWS SHOULD STILL FALL INTO THE LOWER OR MIDDLE 50S NORTH...BUT HANG
IN THE MID 60S SOUTH.

THURSDAY...THE COLD FRONT WILL MOVE TO THE SOUTHERN GREAT LAKES BY
THE START OF THE PERIOD WHILE CANADIAN HIGH PRESSURE WILL BE
BUILDING SOUTHEAST FROM THE NORTHERN PLAINS.  THIS AIRMASS WILL BE
COOLER AND SIGNIFICANTLY LESS HUMID THAN THE ONE IT REPLACED.  UNDER
PLENTY OF SUN...HIGH TEMPS WILL REACH FROM THE MID 70S NORTH TO THE
LOW 80S SOUTH.

.LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY
ISSUED AT 206 PM CDT WED AUG 21 2013

PATTERN TO BECOME RATHER AMPLIFIED AS MOVE THROUGH THIS PERIOD AS
UPPER RIDGE BUILDS OVER THE CENTRAL US...INTO WESTERN LAKES.
MODELS HAVE GOOD CONTINUITY IN BIG PICTURE...BUT TEND TO DIFFER IN
CONVECTIVE DETAILS SUN ONWARD. MAIN ISSUE WILL BE HEAT LATER
PERIODS. ILL-DEFINED WARM FRONT EXPECTED TO LIFT NORTH
INTO/THROUGH STATE SUN. 850 MB TEMPS EXPECTED TO WARM SAT ONWARD
HITTING 20C EARLY IN WORK WEEK. IF MODELS SOUNDINGS
CORRECT...WOULD MIX UP TO THAT LEVEL YIELDING TEMPS AROUND 90 NEXT
MON THROUGH WED. QUESTION IS EFFECTS OF CLOUDS AND PCPN. LIKELY
TO BE ON EDGE OF CAP WITH CONVECTION NEAR OR OVER REGION. HAVE
TRENDED HIGHER POPS OVER NORTHERN WI WHERE ECMWF LINGERS FRONT.
HAVE USED BEST PERFORMING BLEND FOR TEMPS...BUMPING THEM UP A
DEGREE TO LESSEN CLIMO BIAS.

EARLY PERIODS/THU NIGHT INTO FRI NIGHT/PLEASANT WITH COOLER HIGH
PRESSURE AT THE SURFACE OVER REGION. CLEAR SKIES AND DRY
CONDITIONS TO LEAD TO COOLER NIGHTS AND MILD DAYS. HAVE SLOWED
APPROACH OF PCPN SAT GIVEN MODEL TRENDS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1210 PM CDT WED AUG 21 2013

MAINLY VFR WEATHER EXPECTED TODAY UNTIL A COLD FRONT
ARRIVES IN NORTH CENTRAL WISCONSIN DURING THE AFTERNOON HOURS AND
MOVES ACROSS THE EASTERN PART OF THE STATE BY EARLY EVENING. IT WILL
BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND
BRIEF IFR CEILINGS AND VISIBILITIES. THE FRONT WILL EXIT TONIGHT
WITH CLEARING EXPECTED BY THURSDAY MORNING. GOOD FLYING WEATHER IS
EXPECTED THURSDAY THROUGH FRIDAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....MPC
LONG TERM......TE
AVIATION.......MPC
Hazardous weather outlook, Aug 21, 2:48 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CDT WED AUG 21 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-222000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS A
COLD FRONT MOVES ACROSS THE AREA. STORMS WILL MOVE OVER NORTH-
CENTRAL WISCONSIN THIS AFTERNOON...AND THEN MOVE INTO NORTHEAST WISCONSIN
AND THE FOX VALLEY EARLY THIS EVENING. DAMAGING WINDS AND LARGE
HAIL ARE EXPECTED TO BE THE GREATEST THREATS.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAT INDICES
WILL CLIMB INTO THE 90S OVER MOST OF CENTRAL AND NORTHEAST WISCONSIN
THIS AFTERNOON...WITH A FEW PLACES APPROACHING 100.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE ALSO POSSIBLE THIS WEEKEND INTO THE MIDDLE PART OF
NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS
WOULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ521-522-541>543-222000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GUSTY SOUTH WINDS AND LARGE WAVES MAY BE A HAZARD TO SMALL CRAFT
IN THE LAKE MICHIGAN NEAR SHORE WATERS NORTH OF STURGEON BAY
THROUGH THIS EVENING.

IN ADDITION...STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE LATE
THIS AFTERNOON AND THIS EVENING. THESE STORMS COULD PRODUCE STRONG
WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE THIS WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WOULD
BECOME SEVERE.

MPC/TE

In the hours before

Special weather statement, Aug 21, 2:30 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
230 PM CDT WED AUG 21 2013

WIZ005-010>012-018-019-212045-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
230 PM CDT WED AUG 21 2013

...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTHWEST
WISCONSIN AND WESTERN UPPER MICHIGAN THIS AFTERNOON...

STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS ASHLAND AND
BAYFIELD COUNTIES IN NORTHWEST WISCONSIN...AND ACROSS FAR WESTERN
UPPER MICHIGAN THIS AFTERNOON. THESE STORMS WERE MOVING TO THE
EAST AT 35 MPH. THUNDERSTORMS WILL BECOME MORE NUMEROUS ACROSS
NORTH-CENTRAL WISCONSIN BETWEEN 3 PM AND 6 PM. SOME OF THE STORMS
MAY CONTAIN DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL.
BOATERS AND CAMPERS SHOULD CONSIDER SEEK SHELTER UNTIL THE STORMS
PASS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

ECKBERG
Special weather statement, Aug 21, 3:01 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
301 PM CDT WED AUG 21 2013

WIZ005-010>012-018-019-212215-
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO
301 PM CDT WED AUG 21 2013

...STRONG TO SEVERE THUNDERSTORMS DEVELOPING ACROSS NORTHWEST
WISCONSIN AND WESTERN UPPER MICHIGAN THIS AFTERNOON...

STRONG TO SEVERE THUNDERSTORMS DEVELOPED ACROSS ASHLAND AND
BAYFIELD COUNTIES IN NORTHWEST WISCONSIN...AND ACROSS FAR WESTERN
UPPER MICHIGAN THIS AFTERNOON. THESE STORMS WERE MOVING TO THE
EAST AT 35 MPH. THIS LINE OF THUNDERSTORMS SHOULD REACH
WINCHESTER BY 345 PM CDT...AND BOULDER JUNCTION AND LAC DU
FLAMBEAU BY 430 PM CDT. SOME OF THE STORMS MAY CONTAIN DAMAGING
WINDS...LARGE HAIL AND TORRENTIAL RAINFALL. BOATERS AND CAMPERS
SHOULD CONSIDER SEEK SHELTER UNTIL THE STORMS PASS. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 11 PM.

WOLF

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 4:03 PM CDTSevere Thunderstorm WarningGRBVilas57 min
Aug 21, 4:46 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida44 min
Aug 21, 5:23 PM CDTSevere Thunderstorm WarningGRBLincoln, Oneida52 min
Aug 21, 5:40 PM CDTSevere Thunderstorm WarningGRBFlorence, Forest, Marinette, Oneida65 min
Aug 21, 5:59 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto61 min
Aug 21, 6:25 PM CDTSpecial Marine WarningGRB95 min
Aug 21, 6:43 PM CDTSevere Thunderstorm WarningGRBMarinette, Oconto47 min
Aug 21, 6:47 PM CDTSevere Thunderstorm WarningGRBLanglade, Marathon, Menominee, Portage, Shawano, Waupaca43 min
Aug 21, 6:52 PM CDTSevere Thunderstorm WarningGRBDoor53 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.